Alert archive / Wyoming / Flash Flood Warnings in 2005
Flash Flood Warning 1, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jun 3, 2005, 10:23 PM MDT for Laramie County, Wyoming. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2005, 10:23 PM MDT (04:23 UTC)
- Expired
- Jun 4, 2005, 2:30 AM MDT
- In force
- 4 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 36 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KCYS 040425 FFWCYS WYC021-040830- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 1023 PM MDT FRI JUN 3 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN LARAMIE COUNTY IN SOUTHEAST WYOMING THIS INCLUDES THE CITY OF CHEYENNE * UNTIL 230 AM MDT * AT 1015 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM HEAVY RAINFALL FROM SHOWERS AND THUNDERSTORM IN CARPENTER AND THE EAST SIDE OF CHEYENNE. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINE BLUFFS...CHEYENNE...BURNS AND CARPENTER. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. INSTEAD....TURN AROUND DO NOT DROWN. LAT...LON 4101 10404 4136 10409 4136 10484 4101 10488 $$ WEILAND
2 follow-up statements
000 WGUS75 KCYS 040729 FFSCYS WYC021-040830- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 129 AM MDT SAT JUN 4 2005 ...FLASH FLOOD WARNING CONTINUES UNTIL 230 AM MDT FOR SOUTHEASTERN LARAMIE COUNTY IN SOUTHEAST WYOMING... A LARGE AREA OF MODERATE TO HEAVY RAIN WILL CONTINUE ACROSS SOUTHEASTERN LARAMIE COUNTY THROUGH 230 AM MDT. RAINFALL AMOUNTS OF TWO TENTHS TO FOUR TENTHS OF AN INCH PER HOUR CAN BE EXPECTED. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. PLEASE DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. INSTEAD....TURN AROUND DO NOT DROWN. $$ RUBIN
000 WGUS75 KCYS 040831 FFSCYS WYC021-040915- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 230 AM MDT SAT JUN 4 2005 ...FLASH FLOOD WARNING FOR SOUTHEASTERN LARAMIE COUNTY EXPIRED AT 230 AM MDT... RAINFALL HAS DECREASED IN COVERAGE AND INTENSITY ACROSS SOUTHEASTERN LARAMIE COUNTY...SO THE FLASH FLOOD WARNING WAS ALLOWED TO EXPIRE AT 230 AM MDT. THE THREAT OF FLASH FLOODING HAS ENDED. $$ RUBIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 2:43 PM MDT, 7 hours 40 minutes earlier.
Area forecast discussion, Jun 3, 2:43 PM MDT, 7 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 243 PM MDT FRI JUN 3 2005 .SHORT TERM...UPPER LOW WILL MOVE ACROSS NORTHERN COLORADO TONIGHT. FLOW ALOFT BECOMES NW SAT AFTERNOON AS UPPER LOW MOVES INTO THE CENTRAL PLAINS. WINDS WILL BECOME NORTH AS A COLD FRONT MOVES SLOWLY EAST ACROSS THE PLAINS. THE WINDS WILL SHIFT TO THE NW BY LATE SAT AFTERNOON. SOME LOW LEVEL MOISTURE WILL BE PRESENT ALONG THE WY/CO BORDER TONIGHT AND CONTINUE THROUGH SAT. LOW LEVELS WILL START TO DRY OUT SAT NIGHT. MID LEVEL MOISTURE WILL BE PRESENT THROUGH THE PERIOD. LIS ARE FROM 0 TO -2 SOUTH OF A LINE FROM BFF TO LAR THIS EVENING WITH LOW CAPES. 500 MB WINDS WILL DECREASE TO LESS THAN 30 KTS THIS EVENING. WITH THE RECENT HEAVY RAINFALL ACROSS THE SOUTHERN NEB PANHANDLE...AND CONVECTION THIS EVENING MOVING INTO THE AREA WHICH WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...WILL GO WITH A FLASH FLOOD WATCH THROUGH SAT MORNING FOR KIMBALL AND CHEYENNE COUNTIES IN NEB. AS THE UPPER LOW MOVES ACROSS THE AREA LATE TONIGHT...MORE HEAVY RAINFALL WILL BE LIKELY ACROSS THE SOUTHERN HALF OF THE CWA LATE TONIGHT AND EARLY SATURDAY. BY SATURDAY AFTERNOON...LIS INDICATE AIRMASS WILL BE ONLY SLIGHTLY UNSTABLE WITH LOW CAPES ONCE AGAIN. WILL GO WITH SHOWERS IN THE MORNING...THEN INTRODUCE THUNDERSTORMS ACROSS MUCH OF THE CWA DURING THE AFTERNOON. TEMPERATURES WILL CONTINUE TO BE A BIT BELOW NORMAL. KMD .LONG TERM...SUNDAY THROUGH FRIDAY...NO BIG SURPRISES IN THE EXTENDED FORECAST. STILL EXPECTING A MAINLY DRY PERIOD SUNDAY AND MONDAY AS THE RIDGE BETWEEN SYSTEMS MOVES OVER THE AREA. THEN A LARGE UPPER LOW MOVES INTO THE WEST. THE MODELS MOVE A PIECE OF ENERGY THROUGH WYOMING TUESDAY THAT WILL BRING SOME SHOWERS AND THUNDERSTORMS. TROUGHINESS ENSUES WEST OF THE FORECAST AREA WITH THE RESULTING SOUTH TO SOUTHWEST FLOW ALOFT GENERATING ISOLATED TO SCATTERED DIURNAL CONVECTION FOR WEDNESDAY THROUGH FRIDAY. POMEROY && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...FLOOD WATCH THROUGH 8 AM FOR CHEYENNE AND KIMBALL COUNTIES. &&
Hazardous weather outlook, Jun 3, 6:55 PM MDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 655 PM MDT FRI JUN 3 2005 NEZ001>003-019>021-054-055-041215- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 655 PM MDT FRI JUN 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL BE LIKELY OVER THE AREA FOR MUCH OF TONIGHT. THE ACTIVITY WILL PRODUCE HEAVY RAIN...SMALL HAIL AND WIND GUSTS TO 40 MPH. DUE TO THE HEAVY RAIN FALLING OVER SATURATED GROUND...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR KIMBALL AND CHEYENNE COUNTIES FOR THE REST OF TONIGHT AND TO 8 AM SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WYZ059>070-041215- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 655 PM MDT FRI JUN 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL BE LIKELY OVER THE AREA FOR MUCH OF TONIGHT. THE ACTIVITY WILL PRODUCE HEAVY RAIN...SMALL HAIL AND WIND GUSTS TO 40 MPH IN THE EVENING HOURS. THE HEAVY RAIN WILL CAUSE RIVERS AND STREAMS TO RISE TO NEAR BANKFULL AS WELL AS CONSIDERABLE PONDING OF WATER IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF SHOWERS AND LATE DAY THUNDERSTORMS EVERY DAY BUT SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WEILAND
Nearby
Flash Flood Warnings in Wyoming, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.